Jump to content
Acne.org Community
Sign in to Follow  
  • entries
    6
  • comments
    2
  • views
    5,520

Day 7?

Sign in to Follow  
merrittbarrow

822 views

I'm not really keeping up with the days, I think yesterday was a week on spironolactone, but this is only my third or fourth day taking the full 50mg. The good news is, I'm not experiencing any major side effects. I did start feeling a little weird a few hours after I took my morning dose the other day. I had a weird dizzy spell that lasted a split second, but then afterward I got very nervous, cold, clammy hands, etc. I can't figure out whether it was from the medicine or if I just got nervous about the side effects and worked myself up, if that makes sense. Other than that one spell, I haven't had any problems. I always take it with food, so no nausea. Also, a major benefit is that it's a very small pill, which I still cut in half, and I can take it that way. I've never been able to swallow a pill in my life. I was getting doxycycline in a liquid form! Speaking of that, I decided to give up on the doxy. I have been on it for 7 or 8 weeks now and each week I've noticed a worsening in my skin. I have always had oily skin, but on the doxy, I think it got even oilier. I know that's counterintuitive, but I really think it did. It was expensive as hell with my insurance ($500 a month!!) and I just find it did no good at all.

I am still breaking out, but today, I started to notice my skin is less oily. It's still oily, but not as bad as it was a few days ago, or even yesterday. Hopefully, every day it will get better (also could have something to do with not taking the doxy). I also have noticed my skin everywhere is SO soft. Like a baby! Anyway, the right side of my face that has been so bad the past few months has immediately started to clear up, but I have other spots around my mouth that are pretty bad. I don't really expect to see much improvement for awhile, but who knows. I'll post again in a week or so or if something happens before then!

PS: Forgot to add, my bloodwork came back and I was officially diagnosed with PCOS. My testosterone level was at 60 (doctor said normal for my age was 40). Also, whatever hormone ratio they check (he told me, but I can't remember exactly), he said anything over 2:1 is indicative of PCOS. Mine was 5.5:1. So I am really hopeful spironolactone will help me, not just with acne but also with the fact I am losing my hair. I don't expect to notice anything with the hair loss for many months, but I'll update on that too.

Sign in to Follow  


0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×